Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 378, NWS St. Louis, MO

June 25, 2011Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 25, 2011, 5:47 AM CDT for Randolph County, Illinois. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2011, 5:47 AM CDT (10:47 UTC)
Expired
Jun 25, 2011, 6:03 AM CDT
In force
16 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Randolph County, IL

The radar

The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WUUS53 KLSX 251047
SVRLSX
ILC157-251115-
/O.NEW.KLSX.SV.W.0378.110625T1047Z-110625T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT SAT JUN 25 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...

* UNTIL 615 AM CDT

* AT 547 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STEELEVILLE...OR 7 MILES SOUTH OF SPARTA...
  AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STEELEVILLE...PERCY AND WELGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3790 8963 3789 8964 3806 8988 3815 8982
      3812 8958 3795 8959
TIME...MOT...LOC 1048Z 295DEG 27KT 3804 8969
WIND...HAIL <50MPH 1.00IN

$$

TES
1 follow-up statement
503 
WWUS53 KLSX 251103
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 AM CDT SAT JUN 25 2011

ILC157-251114-
/O.CAN.KLSX.SV.W.0378.000000T0000Z-110625T1115Z/
RANDOLPH IL-
603 AM CDT SAT JUN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3790 8963 3789 8964 3806 8988 3815 8982
      3812 8958 3795 8959
TIME...MOT...LOC 1104Z 295DEG 27KT 3799 8955

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:45 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 25, 4:45 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
445 AM CDT SAT JUN 25 2011

.DISCUSSION...
/445 AM CDT SAT JUN 25 2011/

EARLY THIS MORNING...NWLY H500 FLOW EXISTED ACROSS THE AREA THANKS
TO A H500 HI OVER THE SWRN CONUS.  A SFC WRMFNT EXISTED FROM CNTRL
KS-SWRN MO-NERN AR.  A 50+ KT H850 JET EXISTED NOSING INTO SRN
NEBRASKA WITH AN OLD MCV OVER SERN SD...WITH A WEAKER BRANCH OF THE
H850 JET NOSING INTO ERN MO.  THE STRONGER BRANCH OF THE H850 JET
AND MCV HAS RESULTED IN A MATURE MCS OVER THE CORNHUSKER STATE...
MOVING TO THE E.  THE WEAKER H850 JET HAS ONLY GIVEN OUR AREA
ISOLD-SCT TSRA.

LOOK FOR TSRA ASSOCIATED WITH THE WEAKER H850 JET TO WEAKEN AFTER
SUNRISE AND DISSIPATE OR EXIT TO THE SE...WHILE THE MATURE MCS OVER
NEBRASKA SHOULD CONTINUE MOVING E AND BUILD SOMEWHAT S WITH THE
VEERING OF THE STRONGER BRANCH OF THE H850 JET.  THIS SHOULD RESULT
IN A LARGELY QUIET MORNING FOR THE NRN FA...BUT INCREASING CHCS
HEADING TOWARDS MIDDAY AND AFTERNOON AS LEFTOVERS FROM THIS MCS MOVE
THRU AND SHOULD LAY OUT A BOUNDARY TO ACT AS A FURTHER FOCUS FOR
LATE AFTERNOON AND EVENING.  SEVERAL EXPLICIT MODELS SUGGEST
POTENTIAL FOR DISCRETE FORMATION...BUT THIS WILL BE SHORT-LIVED WITH
CONVECTION CONGEALING INTO A MORE LINEAR FORMATION AND THEN DRIVING
THRU THE FA WHERE DAMAGING WIND THREAT WILL INCREASE INTO THE EARLY
OVERNIGHT PERIOD.  EARLY ON IN THE DEVELOPMENT OF THIS LATEST MCS
FOR LATER TODAY (OR SHOULD IT BE RE-DEVELOPMENT OF AN OLD MCS)
PARAMETERS SUGGEST BACKBUILDING POTENTIAL AND WILL HEIGHTEN HEAVY
RAIN POTENTIAL...AND HAVE HIGHLIGHTED THAT IN FORECAST.  SHOULD SEE
ANOTHER DAY OF BELOW AVERAGE TEMPS TODAY...ESPECIALLY IN LIGHT OF
MOSTLY CLOUDY SKIES AND RAIN POTENTIAL AND TENDED TO FAVOR COOLER
METMOS NUMBERS FOR THE N...WHILE GOING WITH MORE OF A BLEND
ELSEWHERE.

SUNDAY WILL BE A BIT OF A MYSTERY...WITH MCS FROM TONIGHT EXPECTED
TO EITHER BE GONE OR EXIT EARLY...AND ANY BOUNDARIES TO INITIALLY BE
TO OUR S...BUT WITH A SYNOPTIC WRMFNT OVER THE FA THAT WILL BEGIN TO
TAKE BACK ITS STATUS AS THE MAIN TSRA FOCUS LATER IN THE DAY.  HAVE
KEPT TOKEN POPS GOING FOR MOST AREAS THRU THE DAY...BUT WITH THE
NEXT GREAT MCS EXPECTED TO BE SUNDAY NIGHT AND MONDAY MORNING AND
PRIMARILY TO OUR N AND NE.  IF THIS ALL PANS OUT AS EXPECTED...
SHOULD SEE VERY WARM AND HUMID CONDITIONS RETURN SUNDAY AFTERNOON
WITH HEAT INDEX VALUES TOPPING OUT AROUND 100F.  THIS WILL CONTINUE
FOR MOST AREAS FOR MONDAY AFTERNOON AS WELL.

A CDFNT WILL DROP THRU MONDAY AFTERNOON AND NIGHT AND GIVE US
ANOTHER ROUND OF TSRA.  AFTER A BRIEF RESPITE ON TUESDAY WITH THE
FRONT TO OUR S...IT WILL RISE AGAIN AS A WRMFNT ON TUESDAY NIGHT AND
WEDNESDAY AND PROVIDE ANOTHER CHC FOR RAIN.

ALL INDICATIONS ARE THAT BY LATE WEEK WE WILL SEE THE INFAMOUS
SUMMERTIME BIG BUBBLE OF HI PRES MAKE ITS WAY INTO THE FA AND GIVE
US A MORE PROLONGED PERIOD OF VERY WARM-HOT AND HUMID CONDITIONS
WILL LIMITED CHCS FOR RAIN.  STILL ABOUT FIVE DAYS AWAY BUT
SOMETHING TO KEEP AN EYE ON.

TES

&&

.AVIATION...
/1023 PM CDT FRI JUN 24 2011/

MAINLY JUST MID-HI LEVEL CLOUDINESS FOR MOST OF THE NIGHT. RADAR
WAS DETECTING A FEW SHOWERS OVER W CNTRL IL AHEAD OF A WEAK
SHORTWAVE OVER NERN MO. THIS ACTIVITY SHOULD REMAIN E OF UIN AND NE
OF STL. MORE WIDESPREAD AND SIGNIFICANT CONVECTION EXPECTED LATE
TGT OVER NWRN MO ON THE NOSE OF A S-SWLY LOW LEVEL JET. THIS
ACTIVITY WILL LIKELY DROP SEWD INTO COU LATE TGT/EARLY SAT MRNG
AND POSSIBLY ALSO IN UIN...STL AND SUS SAT MRNG. STILL UNCERTAINTY
AS TO THE LOCATION AND TIMING OF THE CONVECTION SO WILL JUST
INCLUDE CB/VCTS IN THE TAFS FOR NOW. SHOULD BE A BREAK IN THE
CONVECTION DURING AT LEAST THE EARLY AFTN BEFORE ANOTHER ROUND OF
CONVECTION IS LIKELY DURING THE LATE AFTN OR EVNG HOURS. SHOULD BE
PREVAILING VFR CONDITIONS OUTSIDE OF THE SHOWERS/STORMS. WEAK NELY
SFC WINDS WILL BECOME SELY ON SAT AS THE SFC RIDGE MOVES E OF THE
TAF SITES AND A WARM FRONT LIFTS SLOWLY N-NEWD THROUGH W CNTRL AND
SRN MO.

SPECIFICS FOR KSTL...MID-HI LEVEL CLOUDS FOR MOST OF THE NIGHT.
THE SHOWERS OVER W CNTRL IL SHOULD REMAIN NE OF STL. NOCTURNAL
CONVECTION EXPECTED OVER NWRN MO WILL LIKELY DROP SEWD INTO THE
STL VCNTY SAT MRNG...BUT THERE IS A LOT OF UNCERTAINTY AS TO HOW
FAR E-SE THE SHOWERS/STORMS WILL GET SO WILL JUST INCLUDE CB IN
THE CLOUD GROUP FOR SAT MRNG. IT APPEARS THAT THERE WILL BE A
BETTER CHANCE FOR SHOWERS AND STORMS SAT NGT AS A SHORTWAVE MOVES
E-SEWD THROUGH THE AREA AND A SWLY LOW LEVEL JET BRINGS
SIGNIFICANT TEMPERATURE AND MOISTURE ADVECTION TO THE REGION. FOR
NOW WILL JUST PUT VCTS/CB IN THE STL TAF FOR SAT NGT DUE TO THE
UNCERTAINTY OF THE TIMING. LIGHT SFC WIND WILL BECOME SELY SAT
MRNG....AND S-SELY SAT NGT.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 25, 4:15 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
415 AM CDT SAT JUN 25 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
415 AM CDT SAT JUN 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH MID-MORNING...WITH A STORM OR TWO POSSIBLY REACHING SEVERE
LIMITS...WITH LARGE HAIL THE PRIMARY THREAT.

THUNDERSTORMS WILL BECOME LIKELY HEADING LATER INTO THE AFTERNOON
AND NIGHTTIME HOURS. STORMS MAY BE SEVERE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT
WITH MULTIPLE THUNDERSTORM COMPLEXES EXPECTED TO MOVE ACROSS THE
AREA THROUGH MONDAY MORNING...AND THEN WITH A COLD FRONT MONDAY
AFTERNOON AND NIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE DURING
THIS TIME.

THE CHANCE FOR THUNDERSTORMS RETURNS ON TUESDAY NIGHT AND
WEDNESDAY AS A WARM FRONT LIFTS NORTH THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...MAINLY FOR LATER
THIS AFTERNOON AND EVENING.

TES

In the hours before

Special weather statement, Jun 25, 3:57 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT SAT JUN 25 2011

MOZ085-250945-
MADISON MO-
357 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 445
AM CDT...

AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF SACO...OR 11 MILES SOUTHWEST
OF FREDERICKTOWN...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BUCKHORN...
  MARQUAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BYRD
Special weather statement, Jun 25, 5:34 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 AM CDT SAT JUN 25 2011

ILZ079-251115-
RANDOLPH IL-
534 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 615 AM
CDT...

AT 531 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF EVANSVILLE...OR 8 MILES SOUTHWEST
OF SPARTA...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BREMEN...
  STEELEVILLE...
  PERCY...
  BLAIR...
  EDEN...
  WELGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:22 AM CDTSevere Thunderstorm WarningLSXPike16 min
Jun 25, 11:50 AM CDTAreal Flood AdvisoryLSXAdams6 hr
Jun 25, 1:09 PM CDTAreal Flood AdvisoryLSXMacoupin5 hr
Jun 25, 2:03 PM CDTSevere Thunderstorm WarningLSXRandolph20 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.